Unknown

Dataset Information

Dramatic recovery of left ventricular dysfunction in a patient with pseudoaldosteronism, hypokalaemia, and rhabdomyolysis: a case report


ABSTRACT: Abstract

Background

Excessive liquorice ingestion sometimes causes pseudoaldosteronism. The association between liquorice-induced pseudoaldosteronism and acute heart failure has not been well described.

Case summary

An 89-year-old woman was referred to the hospital due to muscle weakness with rhabdomyolysis and severe hypokalaemia. The electrocardiogram in the emergency department revealed pulseless ventricular tachycardia, thus, emergent defibrillation was delivered. Laboratory findings revealed severe hypokalaemia with metabolic alkalosis. Plasma renin activity and serum aldosterone were highly suppressed. Her medications included herbal medicines containing a great amount of liquorice. The patient was diagnosed with pseudoaldosteronism caused by liquorice over-ingestio

SUBMITTER:  

PROVIDER: S-EPMC10473849 | biostudies-literature | 2023 Aug

REPOSITORIES: biostudies-literature